Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 76, NWS New Orleans, LA

December 12, 2009Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Dec 12, 2009, 8:12 PM CST for Harrison County, Mississippi. It took effect at Dec 12, 2009, 9:20 PM CST. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Dec 12, 2009, 8:12 PM CST (02:12 UTC)
In effect from
Dec 12, 2009, 9:20 PM CST
Expired
Dec 20, 2009, 10:00 AM CST
In force
8 days
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Harrison County, MS

The river

Written for the forecast point Biloxi River near Lyman (LYMM6).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Dec 12, 6:33 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 12, 6:33 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
633 PM CST SAT DEC 12 2009

.UPDATE...
...SOUNDING DISCUSSION...

THE FLIGHT TERMINATED EARLY THIS EVENING DUE TO THE WEATHER MOVING
THROUGH THE AREA...BUT WAS STILL A SUCCESSFUL FLIGHT. THE BALLOON
OBVIOUSLY TRAVELED THROUGH A GOOD DEAL OF RAIN AND THUNDERSTORMS
AND REPRESENTS THAT WELL.

...SHORT TERM...

JUST A FEW NOTES FROM THE HEAVY RAINFALL THAT PASSED THROUGH THE
AREA. AUDUBON PARK PICKED UP 2.46 INCHES OF RAIN BETWEEN 4 AND 5
PM AND 3.79 INCHES FOR THE 6 HOUR PERIOD FROM NOON TO 6PM. THE
TOTAL FOR THE DAY AT AUDUBON NOW STANDS AT 4.55 INCHES WHICH
BREAKS THE DAILY RECORD THAT WAS SET IN 1909. THE AIRPORT IN
KENNER PICKED UP 3.24 INCHES IN THE 6 HOUR PERIOD FROM NOON TO 6PM
AND IS AT 4.14 INCHES AND COUNTING FOR THE DAY. THIS WAS MORE THAN
ENOUGH TO BREAK THE MONTHLY RAINFALL RECORD OF 10.77 INCHES FROM
DECEMBER OF 1967.

98/SO

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  46  70  55  74 /  80  30  10  70
BTR  53  72  58  74 /  80  30  10  70
MSY  60  73  60  74 /  80  30  10  70
GPT  54  73  59  72 /  80  30  10  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...LIVINGSTON...ORLEANS...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...AND WASHINGTON.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...AND
     WALTHALL.

GM...NONE.
&&
Hazardous weather outlook, Dec 12, 11:00 AM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST SAT DEC 12 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-131215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CST SAT DEC 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOOD WATCH...
SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH A WARM FRONT MOVING
NORTH FROM THE GULF WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL THAT MAY RESULT IN FLASH FLOODING THIS AFTERNOON AND
EARLY EVENING. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR
ADDITIONAL DETAILS.

RIVER FLOODING...
THE PEARL RIVER AT BOGALUSA AND THE ATCHAFALAYA RIVER AT MORGAN
CITY ARE NEAR OR JUST ABOVE FLOOD STAGE. ADDITIONAL RAINFALL
EXPECTED TODAY WILL LEAD TO CONTINUED ELEVATED STREAM FLOWS.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER
FORECASTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA
MONDAY AND TUESDAY AS A COLD FRONT AND UPPER AIR DISTURBANCE MOVE
INTO THE GULF COAST REGION. THIS SYSTEM WILL ALSO HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL.

RIVER FLOODING...
SOME AREA RIVERS WILL REMAIN NEAR OR JUST ABOVE FLOOD STAGE. PLEASE
REFER TO THE THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS
FOR DETAILS.

MARINE HAZARDS...
SMALL CRAFT ADVISORIES MAY BE NEEDED FOR HAZARDOUS CONDITIONS TO
SMALL CRAFT TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...PLEASE RELAY ANY
REPORTS OF STREET FLOODING OR FLASH FLOODING TO THE NATIONAL
WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

24/RR

In the hours before

Local storm report, Dec 12, 4:54 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 PM CST SAT DEC 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
12/12/2009                   ORLEANS            LA   PUBLIC

            SERIOUS STREET FLOODING AT ON-RAMPS AND OFF-RAMPS OF
            ELYSION FIELDS AND INTERSTATE 610. CARS STALLING OUT IN
            AT LEAST TWO FEET OF WATER.

0450 PM     FLASH FLOOD      METAIRIE                30.00N 90.18W
12/12/2009                   JEFFERSON          LA   EMERGENCY MNGR

            SERIOUS STREET FLOODING...POSSIBLY STARTING TO THREATEN
            HOMES.

&&

TDESTRI
Special weather statement, Dec 12, 5:09 PM CST, 3 hours 3 minutes before
LAZ040-062-MSZ080-081-130000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 PM CST SAT DEC 12 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST TOWARDS ST TAMMANY
   PARISH...HANCOCK COUNTY...HARRISON COUNTY...

AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLIDELL
TO 12 MILES SOUTH OF WAVELAND...MOVING EAST AT 40 MPH.

THE CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PEARLINGTON...STENNIS SPACE CENTER...WAVELAND...BAY ST.
LOUIS...KILN...PASS CHRISTIAN...DIAMONDHEAD...LONG BEACH...GULFPORT
AIRPORT...LYMAN AND GULFPORT.

THESE STORMS HAVE PRODUCED FLASH FLOODING IN THE NEW ORLEANS METRO
AREA SINCE 430 PM.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Dec 12, 6:02 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
602 PM CST SAT DEC 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
12/12/2009                   ORLEANS            LA   NEWSPAPER

            MEDIA REPORTS HOMES FLOODED IN THE FOUNTAINBLEU
            NEIGHBOORHOOD OF ORLEANS PARISH. WIDESPREAD STREET
            FLOODING CONTINUES ACROSS THE PARISH.

&&

98/SO
Local storm report, Dec 12, 6:29 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
629 PM CST SAT DEC 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      BELLE CHASSE            29.85N 90.00W
12/12/2009                   PLAQUEMINES        LA   LAW ENFORCEMENT

            SIGNIFICANT STREET FLOODING IN NORTHERN PLAQUEMINES
            PARISH.

&&

FREVITTE
Local storm report, Dec 12, 6:43 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 PM CST SAT DEC 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      4 ESE CHALMETTE         29.92N 89.91W
12/12/2009                   ST. BERNARD        LA   PUBLIC

            RELATIVE OF NWS EMPLOYEE REPORTED WIDESPREAD SIGNIFICANT
            FLOODING ACROSS ST. BERNARD PARISH

&&

98/SO
Local storm report, Dec 12, 7:06 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
706 PM CST SAT DEC 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     FLASH FLOOD      BOUTTE                  29.90N 90.40W
12/12/2009                   ST. CHARLES        LA   EMERGENCY MNGR

            FLOODING OF ONE HOME ON EAST BANK AND FOUR HOMES ON WEST
            BANK OF PARISH.

0700 PM     FLASH FLOOD      METAIRIE                30.00N 90.18W
12/12/2009                   JEFFERSON          LA   EMERGENCY MNGR

            DOZENS OF HOMES ON EAST BANK HAVE FLOODED.

&&

TDESTRI

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 6:43 PM CSTFlash Flood WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles3 hr
Dec 12, 7:06 PM CSTRiver Flood WarningLIXSaint Tammany11 days
Dec 12, 7:41 PM CSTFlash Flood WarningLIXLafourche, Saint Charles, Saint John the Baptist, Terrebonne2 hr
Dec 12, 7:46 PM CSTFlash Flood WarningLIXSaint Tammany6 hr
Dec 12, 7:48 PM CSTSpecial Marine WarningLIX57 min
Dec 12, 9:15 PM CSTSpecial Marine WarningLIX90 min
Dec 12, 9:20 PM CSTRiver Flood WarningLIXTangipahoa9 days
Dec 12, 9:38 PM CSTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard52 min
Dec 12, 10:00 PM CSTFlash Flood WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles, Saint John the Baptist and 1 more3 hr
Dec 12, 11:32 PM CSTRiver Flood WarningLIXSaint Tammany3 days
Dec 13, 3:49 AM CSTDense Fog AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more5 hr
Dec 13, 8:36 AM CSTMarine Dense Fog AdvisoryLIX3 hr
Dec 13, 9:42 AM CSTRiver Flood WarningLIXSaint Helena23 hr
Dec 13, 9:42 AM CSTRiver Flood WarningLIXLivingston25 hr
Dec 13, 2:24 PM CSTRiver Flood WarningLIXSaint Tammany4 days
Dec 13, 3:20 PM CSTMarine Dense Fog AdvisoryLIX51 hr
Dec 13, 3:49 PM CSTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more50 hr
Dec 13, 3:49 PM CSTDense Fog AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more17 hr
Dec 12, 7:06 PM CSTRiver Flood WarningLIXPike, Walthall20 hr
Dec 12, 7:53 PM CSTFlash Flood WarningLIXJackson112 min
Dec 12, 8:09 PM CSTRiver Flood WarningLIXHarrison8 days
Dec 12, 8:17 PM CSTRiver Flood WarningLIXHarrison49 hr
Dec 12, 9:46 PM CSTFlash Flood WarningLIXJackson4 hr
Dec 12, 11:35 PM CSTRiver Flood WarningLIXPearl River33 hr
Dec 13, 9:14 AM CSTRiver Flood WarningLIXJackson15 days

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.